MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. UL PRO FUSED HEADLIGHT CABLE 9FT, 275CM; CABLES

INTEGRA LIFESCIENCES (IRELAND) LTD. UL PRO FUSED HEADLIGHT CABLE 9FT, 275CM; CABLES
Model Number 001388LX9
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during preparation/inspection before surgery, the ul pro fused headlight cable 9ft (001388lx9) end fitting grew extremely hot and melted part of the sheath down.The cable was reportedly used with integra mlxeu unit, with light intensity of 90%.There was no patient contact; thus, no injury or surgical delay was reported.End user facility: (b)(6) hospital.
 
Additional Manufacturer Narrative
The ul pro fused headlight cable 9ft (001388lx9) was returned for evaluation: failure analysis: the returned ul pro fused headlight cable was in used condition.A visual/functional check was performed on the cable.Visual inspection identified that the cable was missing the hot surface symbols that are normally present near the end.Functional evaluation identified that the cable functioned as intended and the end fitting did not overheat.Root cause analysis: the reported complaint could not be duplicated.No manufacturing, workmanship, or material deficiency has been identified.The issue of this cable overheating and melting could be due to a malfunctioning 00mlx unit.

Brand Name
UL PRO FUSED HEADLIGHT CABLE 9FT, 275CM
Common Device Name
CABLES
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17159896
Report Number3006697299-2023-00065
Device Sequence Number5577775
Product Code FST
UDI-Device Identifier10381780168034
UDI-Public10381780168034
Combination Product (Y/N)N
PMA/510(K) Number
K864380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number001388LX9
Device Catalogue Number001388LX9
Device Lot Number186442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Initial Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown